Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 7, 2019, 3:31 PM CDT for Taylor County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 3:31 PM CDT (20:31 UTC)
- Expired
- Aug 7, 2019, 4:30 PM CDT
- In force
- 59 min
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 161 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WWUS83 KARX 072031
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
331 PM CDT Wed Aug 7 2019
WIZ017-072130-
Taylor-
331 PM CDT Wed Aug 7 2019
...STRONG STORMS WILL AFFECT TAYLOR COUNTY...
At 326 PM CDT, strong thunderstorms were located over northern and
eastern Taylor County. Winds in excess of 40 mph and penny size
hail are possible with these storms. These storms were moving
southeast at 35 mph.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9078
4504 9092 4538 9092 4538 9004
TIME...MOT...LOC 2026Z 298DEG 28KT 4531 9114
$$
JSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:59 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 7, 2:59 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 259 PM CDT Wed Aug 7 2019 .SHORT TERM...(This evening through Saturday Night) Issued at 259 PM CDT Wed Aug 7 2019 At 3 PM, a scattered thunderstorms were developing along a cold front which extended from Dodge Center MN to Wausau WI. There was an isolated severe storm in Jackson and Monroe counties in central Wisconsin. Further north, a shortwave trough was generating scattered storms across northern Wisconsin. A few of these storms were severe in northeast Wisconsin. For late this afternoon and evening, the 07.12z models are in good agreement that the deep (0-6 km) shear will remain weak. The 0-3 km shear will be in the 20 to 25 knot range and 0-1 km ML CAPE will range from 1500 to 2000 J/kg. Due to this, expect isolated strong to severe storms through 8 PM across north-central and central Wisconsin. The main threats will be hail up to quarters and damaging winds. High pressure will then provide dry weather through Friday night. High temperatures will range from lower 70s to lower 80s. Low temperatures will range from the upper 40s to upper 50s. The chances of showers and storms will return to the forecast for Saturday afternoon and night. While the shear is favorable for supercells, the instability does not look good at this time. .LONG TERM...(Sunday through Wednesday) Issued at 259 PM CDT Wed Aug 7 2019 A cold front will move through the area Saturday night/Sunday morning, bringing with it shower/storm chances. At this time, instability looks to be limited due to a drier airmass expected to be in place and the time of arrival. Thereafter, upper-level ridging will become more zonal, which should keep temperatures seasonable for the beginning of next week. A few shortwave troughs may bring shower/storm chances Monday through Wednesday, but exact timing and location will need to be refined as we get closer. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1259 PM CDT Wed Aug 7 2019 Isolated thunderstorms are possible through early evening but the bulk of this activity should stay northeast of the TAF sites. Otherwise, plan on VFR conditions. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Batzek AVIATION...Wetenkamp
Hazardous weather outlook, Aug 7, 4:15 AM CDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 415 AM CDT Wed Aug 7 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 415 AM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon and evening. A few could be strong, potentially severe. Main threats include hail and locally strong winds. The higher threat currently lies along and north and east of Interstate 94, but could spread farther south. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are occasional small storm chances from Saturday into next week. Severe weather is not currently expected. .SPOTTER INFORMATION STATEMENT... A few local spotter groups could be needed this afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Special weather statement, Aug 7, 1:49 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service La Crosse WI
149 PM CDT Wed Aug 7 2019
WIZ032-033-071915-
Buffalo-Trempealeau-
149 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUFFALO AND
SOUTHERN TREMPEALEAU COUNTIES...
At 148 PM CDT, a strong thunderstorm was located near Arcadia, moving
east at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Arcadia, Blair, Dodge, Ettrick, Highway 95 And County D, Beach
Corners, Thimble Park, Highway 95 And County C, North Creek, Peacock
Hill, Tamarack, Frenchville, Square Bluff, Iduna and Hegg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4432 9165 4432 9117 4425 9117 4425 9115
4409 9115 4412 9166
TIME...MOT...LOC 1848Z 290DEG 26KT 4419 9152
WetenkampSpecial weather statement, Aug 7, 2:23 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service La Crosse WI
223 PM CDT Wed Aug 7 2019
WIZ029-033-034-042-072030-
Jackson-Trempealeau-Clark-Monroe-
223 PM CDT Wed Aug 7 2019
...A FEW STRONG THUNDERSTORMS IN WEST-CENTRAL WISCONSIN...
At 218 PM CDT, radar indicated scattered thunderstorms were located
along a line extending from north of Black River Falls to near
Galesville. Movement was east at 20 mph.
An isolated strong storm is possible with winds up to 40 mph, penny
sized hail, and frequent lightning.
Locations that might be impacted through 4 pm include... Black River
Falls, North Bend, Millston, Hatfield, Franklin, Irving, Merrillan,
Ettrick, Melrose, Warrens, and Pigeon Creek Campground.
If outdoors, seek shelter inside a building if storms approach.
LAT...LON 4408 9034 4410 9147 4448 9079 4448 9032
4439 9032
TIME...MOT...LOC 1921Z 279DEG 20KT 4442 9075 4413 9127
BaumgardtSpecial weather statement, Aug 7, 3:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
331 PM CDT Wed Aug 7 2019
WIZ017-072130-
Taylor-
331 PM CDT Wed Aug 7 2019
...STRONG STORMS WILL AFFECT TAYLOR COUNTY...
At 326 PM CDT, strong thunderstorms were located over northern and
eastern Taylor County. Winds in excess of 40 mph and penny size
hail are possible with these storms. These storms were moving
southeast at 35 mph.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9078
4504 9092 4538 9092 4538 9004
TIME...MOT...LOC 2026Z 298DEG 28KT 4531 9114
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:49 PM CDT | Special Weather Statement | ARX | Trempealeau | 26 min |
| Aug 7, 2:23 PM CDT | Special Weather Statement | ARX | Jackson | 67 min |
| Aug 7, 2:31 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Monroe | 37 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 55 min |
| Aug 7, 5:31 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 44 min |
| Aug 7, 5:40 PM CDT | Special Weather Statement | ARX | Eau Claire | 50 min |
| Aug 7, 6:34 PM CDT | Special Weather Statement | ARX | Jackson | 56 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.